• feeling sick since my chemo treatment yeaterday

    Asked by little_fut on Wednesday, May 1, 2013

    feeling sick since my chemo treatment yeaterday

    I have been feeling sick to my stomach since I left my treatment yesterday. Been vomiting etc. can't seem to eat don't want to eat but have forced myself to eat fruit. I think it is helping some but now I have the dreaded "D" again. Is this because I had an allergic reaction yesterday or is this the norm? on a good note,little_fut 4 cancer 1.....so I'm still in the fight yea!

    7 Answers from the Community

    7 answers
    • ticklingcancer's Avatar

      I can tell you that when I was going through chemo, I barely ate anything at all. A small bowl of cereal in the morning and a small bowl at night. What's important is that you drink plenty of fluids. You don't want to end up dehydrated PLUS, it helps to flush the chemo out of your system. I think with chemo you will have the dreaded "D" or the dreaded "C". I had the "C" which I think was caused by the massive amounts on anti-nausea meds I was talking. I hope you feel better!!! You got this!!!

      over 3 years ago
    • Julie99's Avatar

      I'm on Taxol now, but was on AC for 4 treatments, which are on Tuesday's. I barely ate anything until the weekend and had to force myself. I had no appetite. Knowing I needed something, I tried to get down protein shakes. Atkins makes some that are 15 grams of protein and in yummy flavors, for only 11 ounces. And then Ensure Clear has 9g for only 10 ounces and those are light and fruity (Atkins is more like a milkshake). Sometimes even those were hard, but I felt better knowing I was keeping up the protein levels that I needed. Drinking one of the Ensure's right now too! Also, anything ginger is supposed to help. The dried candies, ginger ale, etc.
      You will feel better soon.

      over 3 years ago
    • Declan's Avatar

      I had a really hard time eating when I was going thru chemo. I tried to drink the ensures even thought they have a lot of sugar. I also was able to tolerate watermelon. Things that were sweet tasted better. Don't worry too much-just eat what you can and drink as much as possible.

      over 3 years ago
    • fastdog's Avatar

      Please ask the oncologist to see about adjusting your anti-nausea meds. I was WICKED sick, puked all the time, for the first 3 treatments till the oncol figured out a good combo for me. Once he got that figured out I was ok, although the meds did make me sleepy for the few days I was on them. I also came home with a chemo pump, which means I actually had chemo for 3 days not just 1. For now, try dry Cheerios. It was the only thing I could get down, a little at a time, at first.

      over 3 years ago
    • bbay65's Avatar

      You got some good suggestions to try. I haven't had chemo yet, so I don't have that experience yet. But, hang in there and hydrate, hydrate, hydrate!

      over 3 years ago
    • karen1956's Avatar

      What does your onc say to do for the dreaded "D"? I had it after my first chemo, but not after the others....I went for IV hydration for 3 days after each chemo....also took lots of anti-nausea Rx....I enjoyed fruit...apples, watermelon, strawberries, potatoes, chicken, toast and pnut butter....My onc wanted me to drink "boost" as i was loosing weight but I refused as the thought of drinking it just gagged me....but I did enjoy strawberry smoothies and drank water...it will keep you hydrated and flush the "poison" out of your system.....

      over 3 years ago
    • Lirasgirl33's Avatar

      More anti nausea meds...now. Ask your doc for more if the ones you have are not working, which from the sound of it, they aren't. For Me the first week was the hardest. I used to be scared of being constipated the more pills I put into my body, now I ask myself, "Why suffer?".....so I take them, every 8 hours, drink lots of juice and water. Since I'm not as nauseous I'm able to eat more and the vomiting rarely rears it's face.....unless something really didn't agree with my body. Which in that case I'm glad I did get it out of my system.

      Feeling sick to your stomach is pretty norm. Lack of appetite, change in taste, nausea, vomiting, constipation, diarrhea....it's pretty much your body detoxifying itself from all the chemo. But as always, if something is just not norm and gets worse always let your doctor know as soon as possible. Drink lots of water....try to eat balanced meals but if you can't, drink Ensure with ice or something like it. Fruit was always my best friend during treatment. Don't worry, hang in there. There will be tough days but also good days.....just get through those hard days. You have us here on Whatnext rooting for you. Hugs.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.